Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2015, 4:45 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 4:45 PM CDT (21:45 UTC)
- Expired
- May 6, 2015, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:51 PM CDT | TORNADO | Mount Hope, KS | |
| May 6, 5:04 PM CDT | TORNADO | 6 Se Burrton, KS | TORNADO OBSERVED BY STORM SPOTTER |
| May 6, 5:06 PM CDT | TORNADO | 4 Ese Burrton, KS | HOG BARN DESTROYED AS WELL AS TREE DAMAGE AT SW 36TH AND WILLOW LAKE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS53 KICT 062145
SVRICT
KSC079-173-062215-
/O.NEW.KICT.SV.W.0082.150506T2145Z-150506T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNT
HOPE...MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK...
COLWICH...BURRTON...MOUNT HOPE AND BENTLEY.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 34 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3778 9748 3782 9770 3817 9769 3817 9728
TIME...MOT...LOC 2145Z 201DEG 37KT 3790 9763
HAIL...1.00IN
WIND...60MPH
$$
JAKUB1 follow-up statement
972
WWUS53 KICT 062150
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT WED MAY 6 2015
KSC079-173-062215-
/O.CON.KICT.SV.W.0082.000000T0000Z-150506T2215Z/
HARVEY KS-SEDGWICK KS-
450 PM CDT WED MAY 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR HARVEY AND NORTHWESTERN SEDGWICK COUNTIES...
AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNT HOPE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK...
COLWICH...BURRTON...MOUNT HOPE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3817 9769 3817 9728 3778 9748 3782 9770
TIME...MOT...LOC 2150Z 203DEG 29KT 3786 9764
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:27 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 6, 2:27 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 220 PM CDT WED MAY 6 2015 ACTIVE WEATHER PATTERN EXPECTED THROUGH THE WEEKEND...WITH PERIODIC BOUTS OF STRONG/SEVERE THUNDERSTORMS EXPECTED. MID-LEVEL VORT MAX IS CURRENTLY MOVING NORTHEAST ACROSS THE CENTRAL HIGH PLAINS...WHICH MAY GIVE ENOUGH OF A GLANCING BLOW FOR SOME LARGE SCALE ASCENT ACROSS THE REGION. MEANWHILE...WIDESPREAD LOW CLOUDS SHOULD CONTINUE TO SCATTER OUT SOME FROM WEST- EAST...WITH AMPLE LOW-LEVEL MOISTURE STREAMING NORTH...YIELDING MODEST-STRONG INSTABILITY AND LITTLE CAP BY PEAK HEATING ALONG/WEST OF I-135. WEAK/MODEST DRYLINE CONVERGENCE IN CONCERT WITH GLANCING BLOW FROM HIGH PLAINS VORT MAX SHOULD FAVOR MORE ISOLATED STORM COVERAGE ALONG DRYLINE BY MID-AFTERNOON...WITH BETTER COVERAGE OVER CENTRAL/NORTHERN KS CLOSER TO UPPER FORCING. INSTABILITY/DEEP LAYER SHEAR COMBO WILL FAVOR SUPERCELLS. OF PARTICULAR NOTE IS THE EXPECTED LOW-LEVEL INSTABILITY...LOW-LEVEL SHEAR AND LOWER CLOUD HEIGHTS PROGGED BY ALL THE GUIDANCE. CONSEQUENTLY...ANY DISCRETE STORM MOVING/DEVELOPING IN THIS ENVIRONMENT WILL CARRY THE THREAT FOR A STRONG TORNADO OR TWO BEFORE 10 PM GENERALLY ALONG/WEST OF I- 135. NOT EXPECTING LONG- TRACK TORNADOES GIVEN WEAKER MID/UPPER FLOW. ACTIVE WEATHER PATTERN WILL CONTINUE ON THURSDAY LATE AFTERNOON- NIGHT...AS A SLOW MOVING FRONTAL ZONE APPROACHES CENTRAL KS FROM THE NORTHWEST. DESPITE LACK OF APPRECIABLE LARGE SCALE ASCENT OTHER THAN SUBTLE RIPPLES ALOFT...EXPECTED STRONG INSTABILITY SHOULD FAVOR VIGOROUS THUNDERSTORM DEVELOPMENT OVER CENTRAL KS ALONG FRONT BY MID- LATE AFTERNOON. MARGINAL SHEAR COUPLED WITH THE STRONG INSTABILITY WILL FAVOR STRONG/SEVER MULTI-CELL AND SUPERCELL STRUCTURES...WITH PRIMARY THREATS BEING LARGE HAIL/DAMAGING WINDS. IF A LARGE THUNDERSTORM COMPLEX CAN MATERIALIZE...MAIN THREAT SHOULD TRANSITION TO LOCALLY VERY HEAVY RAINFALL AMOUNTS THU EVENING/NIGHT...DUE TO WEAKER FLOW ALOFT ORIENTED PARALLEL TO FRONTAL ZONE. FRONTAL PLACEMENT FRIDAY WILL LARGELY DEPEND ON STRENGTH OF CONVECTIVE OUTFLOW FROM THU NIGHT/EARLY FRI STORMS. NONETHELESS...POTENTIAL EXISTS FOR BOUNDARY TO REMAIN DRAPED/STALLED ACROSS THE REGION...AS SHORTWAVE ENERGY CONTINUES TO ENCROACH FROM THE SOUTHWEST CONUS. ONCE AGAIN...DEPENDING ON AMOUNT OF DESTABILIZATION...COULD SEE ADDITIONAL STRONG/SEVERE STORMS FRIDAY AFTERNOON-EVENING IN VICINITY OF THE FRONT. LIKE THU...THINKING MARGINAL DEEP LAYER SHEAR WILL LIKELY PREVENT A WIDESPREAD SEVERE OUTBREAK...ALTHOUGH LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. ADK .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 220 PM CDT WED MAY 6 2015 SATURDAY-SUNDAY TIMEFRAME STILL HAS THE GREATEST POTENTIAL FOR A MORE WIDESPREAD/SIGNIFICANT SEVERE WEATHER OUTBREAK...AS POWERFUL SOUTHWEST CONUS TROUGH FINALLY EJECTS EAST/NORTHEAST OVER THE CENTRAL/SOUTHERN PLAINS ATOP AN INCREASINGLY MOIST/UNSTABLE WARM SECTOR. THERE REMAINS QUITE A BIT OF UNCERTAINTY SURROUNDING TIMING AND PLACEMENT OF VARIOUS SYNOPTIC FEATURES...WHICH WILL HEAVILY INFLUENCE SEVERE POTENTIAL AND PLACEMENT. CONSEQUENTLY...WILL NOT YET GET TOO CAUGHT UP IN SPECIFICS SURROUNDING THIS PERIOD. MEDIUM RANGE CONSENSUS SUPPORTS A RETURN TO A MUCH QUIETER WEATHER PATTERN BY EARLY NEXT WEEK...WITH DRY CONDITIONS AND SEASONAL TEMPERATURES EXPECTED. ADK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1220 PM CDT WED MAY 6 2015 ONGOING WIDESPREAD IFR/MVFR CEILINGS ACROSS CENTRAL/SOUTH CENTRAL KS ARE EXPECTED TO IMPROVE WITH HEIGHT DURING THE AFTERNOON HOURS WITH SOME BREAKS LIKELY AS MIXING INCREASES. ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL DEVELOP LATE THIS PM/EVE...POSSIBLY AFFECTING TERMINALS ALONG/WEST OF INTERSTATE 135. WILL INCLUDE VCTS AT RSL...SLN...HUT...ICT SINCE COVERAGE IS EXPECTED TO BE LIMITED. STORMS MAY AFFECT CNU LATE TONIGHT ALTHOUGH DIMINISHING IN INTENSITY BY THEN. AREAS OF LOW MVFR OR IFR CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS CENTRAL AND SOUTH CENTRAL KS UNDERNEATH LOW-LEVEL JET AXIS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 79 62 77 / 40 40 70 50 HUTCHINSON 64 79 59 76 / 40 40 70 50 NEWTON 64 78 60 76 / 40 40 70 50 ELDORADO 65 78 62 77 / 40 40 70 50 WINFIELD-KWLD 66 78 63 78 / 40 30 70 50 RUSSELL 61 80 55 69 / 40 50 50 40 GREAT BEND 62 79 56 71 / 30 50 60 40 SALINA 65 79 58 74 / 40 50 60 40 MCPHERSON 64 78 59 75 / 40 40 70 50 COFFEYVILLE 66 79 64 79 / 30 40 60 50 CHANUTE 65 79 63 78 / 30 40 60 50 IOLA 64 78 63 78 / 30 30 60 50 PARSONS-KPPF 66 79 64 79 / 30 40 60 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, May 6, 2:36 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 236 PM CDT WED MAY 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 236 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH THIS EVENING. THE HIGHEST THREAT WILL BE GENERALLY ALONG AND WEST OF INTERSTATE 135...WHERE THE POTENTIAL FOR A STRONG TORNADO OR TWO ARE POSSIBLE...ALONG WITH LARGE HAIL AND DAMAGING WINDS. STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF 40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL. THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE WEATHER...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE SEVERE WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING GENERALLY ALONG AND WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 6, 2:45 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 2 E LINCOLN 39.04N 98.11W
05/06/2015 LINCOLN KS EMERGENCY MNGR
MULTI-VORTEX TORNADO DAMAGED TREES AND OUT-BUILDINGS EAST
SIDE OF TOWN. TORNADO HAS LIFTED
0240 PM TORNADO 2 E LINCOLN 39.04N 98.11W
05/06/2015 LINCOLN KS EMERGENCY MNGR
MULTI-VORTEX TORNADO PRODUCED DAMAGE TO TREES AND
OUTBUILDINGS EAST SIDE OF LINCOLN
&&
SMFSpecial weather statement, May 6, 3:02 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT WED MAY 6 2015
KSZ048-049-062030-
SALINE KS-ELLSWORTH KS-
302 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF GENESEO...OR 13
MILES SOUTHEAST OF KANOPOLIS...MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SALINA...BROOKVILLE...KANOPOLIS LAKE AND KANOPOLIS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3877 9769 3861 9785 3861 9793 3853 9792
3852 9793 3852 9795 3853 9817 3887 9810
TIME...MOT...LOC 2000Z 198DEG 33KT 3855 9801
MCGUIRESpecial weather statement, May 6, 3:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT WED MAY 6 2015 KSZ049-062100- SALINE KS- 330 PM CDT WED MAY 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS... * UNTIL 400 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BROOKVILLE...OR 14 MILES WEST OF SALINA...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BROOKVILLE AND GLENDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3872 9781 3877 9793 3896 9793 3896 9761 TIME...MOT...LOC 2029Z 193DEG 32KT 3880 9789 MCGUIRE
Special weather statement, May 6, 4:18 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 418 PM CDT WED MAY 6 2015 KSZ032-062200- RUSSELL KS- 418 PM CDT WED MAY 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 500 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MILBERGER...OR 11 MILES SOUTH OF RUSSELL...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUSSELL...MILBERGER...BUNKER HILL...RUSSELL AIRPORT AND WILSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3870 9867 3870 9901 3910 9889 3904 9850 TIME...MOT...LOC 2114Z 220DEG 41KT 3872 9888 JAKUB
Special weather statement, May 6, 4:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 425 PM CDT WED MAY 6 2015 KSZ068-083-062200- SEDGWICK KS-HARVEY KS- 425 PM CDT WED MAY 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 500 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ANDALE...OR 6 MILES SOUTH OF MOUNT HOPE...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEWTON...GODDARD...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK... COLWICH...BURRTON...MOUNT HOPE...ANDALE AND BENTLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3770 9770 3810 9770 3810 9732 3765 9755 TIME...MOT...LOC 2122Z 201DEG 37KT 3778 9767 JAKUB
Special weather statement, May 6, 4:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT WED MAY 6 2015
KSZ091-092-062200-
HARPER KS-SUMNER KS-
436 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 13 MILES EAST OF
ANTHONY...MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CONWAY SPRINGS...ARGONIA...MILAN AND FREEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3714 9789 3739 9782 3739 9781 3747 9779
3747 9746 3707 9768
TIME...MOT...LOC 2135Z 201DEG 37KT 3719 9780
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:10 AM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| May 6, 2:21 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 7 hr |
| May 6, 2:35 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 6, 11:05 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 11 hr |
| May 6, 1:36 PM CDT | Special Weather Statement | ICT | Ellsworth | 39 min |
| May 6, 2:05 PM CDT | Special Weather Statement | ICT | Lincoln | 40 min |
| May 6, 2:13 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 47 min |
| May 6, 2:21 PM CDT | Tornado Warning | ICT | Lincoln | 24 min |
| May 6, 2:40 PM CDT | Tornado Warning | ICT | Lincoln | 18 min |
| May 6, 3:02 PM CDT | Special Weather Statement | ICT | Ellsworth | 28 min |
| May 6, 3:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 6, 4:18 PM CDT | Special Weather Statement | ICT | Russell | 42 min |
| May 6, 4:25 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| May 6, 4:36 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| May 6, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 27 min |
| May 6, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| May 6, 4:52 PM CDT | Tornado Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 38 min |
| May 6, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 18 min |
| May 6, 5:30 PM CDT | Tornado Warning | ICT | Sedgwick | 22 min |
| May 6, 5:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| May 6, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 44 min |
| May 6, 6:16 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 6, 6:21 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 39 min |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 36 min |
| May 6, 6:41 PM CDT | Special Weather Statement | ICT | Lincoln | 49 min |
| May 6, 6:55 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.